A novel sampling theorem on the sphere

Дата и время публикации : 2011-10-28T11:23:29Z

Авторы публикации и институты :
J. D. McEwen
Y. Wiaux

Ссылка на журнал-издание: IEEE Trans. Signal Process. 59 (2011) 5876-5887
Коментарии к cтатье: 13 pages, 5 figures, accepted for publication by IEEE Trans. Sig. Proc.; We make our Spin Spherical Harmonic Transform (SSHT) package available publicly from http://www.ssht.org.uk
Первичная категория: cs.IT

Все категории : cs.IT, astro-ph.IM, math.IT

Краткий обзор статьи: We develop a novel sampling theorem on the sphere and corresponding fast algorithms by associating the sphere with the torus through a periodic extension. The fundamental property of any sampling theorem is the number of samples required to represent a band-limited signal. To represent exactly a signal on the sphere band-limited at L, all sampling theorems on the sphere require O(L^2) samples. However, our sampling theorem requires less than half the number of samples of other equiangular sampling theorems on the sphere and an asymptotically identical, but smaller, number of samples than the Gauss-Legendre sampling theorem. The complexity of our algorithms scale as O(L^3), however, the continual use of fast Fourier transforms reduces the constant prefactor associated with the asymptotic scaling considerably, resulting in algorithms that are fast. Furthermore, we do not require any precomputation and our algorithms apply to both scalar and spin functions on the sphere without any change in computational complexity or computation time. We make our implementation of these algorithms available publicly and perform numerical experiments demonstrating their speed and accuracy up to very high band-limits. Finally, we highlight the advantages of our sampling theorem in the context of potential applications, notably in the field of compressive sampling.

Category: Physics